MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549112
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed on 11/6/2018, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient who underwent primary breast augmentation with a mentor cpx 4 breast tissue expander 350cc with suture tabs experienced deflation on the right breast tissue expander post procedure, confirmed at office visit.As a result, the breast prosthesis was explanted from the patient on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 11/19/2018, the mentor failure analysis lab received the device for evaluation.The device evaluation was completed on 12/11/2018.Summary: the device was received at mentor without fluid.The device appeared intact.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, analysis lab was precluded from further evaluating the device.No anomalies were observed.Complaint was not confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.A root cause failure analysis will not be conducted since the investigation of the reported failure could not confirm that an actual failure of the device to conform to expected performance had occurred.The device history record (dhr) for the lot number 7433551 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Because the risk of device deflation cannot be eliminated, mentor addresses this risk in the product insert data sheet by stating that these devices should not be considered lifetime devices.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8065407
Report Number1645337-2018-06800
Device Sequence Number16748662
Product Code LCJ
UDI-Device Identifier00081317006664
UDI-Public00081317006664
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2021
Device Catalogue Number3549112
Device Lot Number7433551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/11/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR